Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 77, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 25, 2024, 1:49 PM EST for Barrow County, Jackson County, Georgia. It took effect at Jan 26, 2024, 7:00 AM EST. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2024, 1:49 PM EST (18:49 UTC)
- In effect from
- Jan 26, 2024, 7:00 AM EST
- Expired
- Jan 26, 2024, 10:17 AM EST
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Barrow County, GA, Jackson County, GA
The radar
The Atlanta radar (KFFC), 113 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Oconee River near Arcade (ACDG1).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 21 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02217475, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
066
WGUS42 KFFC 251849
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
149 PM EST Thu Jan 25 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Middle Oconee River near Arcade affecting Jackson and Barrow
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued late tonight at 200 AM EST.
&&
GAC013-157-260700-
/O.NEW.KFFC.FL.W.0077.240126T1200Z-240126T1800Z/
/ACDG1.1.ER.240126T1200Z.240126T1200Z.240126T1200Z.NO/
149 PM EST Thu Jan 25 2024
...FLOOD WARNING IN EFFECT FROM FRIDAY MORNING TO EARLY TOMORROW
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Middle Oconee River near Arcade.
* WHEN...From Friday morning to early tomorrow afternoon.
* IMPACTS...At 16 feet, Flood Stage is reached. Minor flooding
begins in the woodlands...fields and pasture upstream and
downstream from the gage at Georgia Highway 82. A few dirt access
roads will be flooded. A residential yard just downstream will
begin to flood.
* ADDITIONAL DETAILS...
- At 12:30 PM EST Thursday the stage was 5.7 feet and rising.
- Forecast...The river will rise to flood stage tomorrow
morning. It will then fall to 11.2 feet early Saturday
afternoon. It will rise to 13.7 feet early Sunday morning. It
will then fall again and remain below flood stage.
- Flood stage is 16 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
3395 8352 3402 8363
$$4 follow-up statements
966
WGUS82 KFFC 260021
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
721 PM EST Thu Jan 25 2024
...The Flood Warning continues for the following rivers in Georgia...
Middle Oconee River near Arcade affecting Jackson and Barrow
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued Friday morning at 730 AM EST.
&&
GAC013-157-261230-
/O.CON.KFFC.FL.W.0077.240126T1200Z-240126T1800Z/
/ACDG1.1.ER.240126T1200Z.240126T1200Z.240126T1200Z.NO/
721 PM EST Thu Jan 25 2024
...FLOOD WARNING REMAINS IN EFFECT FROM FRIDAY MORNING TO EARLY
TOMORROW AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Middle Oconee River near Arcade.
* WHEN...From Friday morning to early tomorrow afternoon.
* IMPACTS...At 16 feet, Flood Stage is reached. Minor flooding
begins in the woodlands...fields and pasture upstream and
downstream from the gage at Georgia Highway 82. A few dirt access
roads will be flooded. A residential yard just downstream will
begin to flood.
* ADDITIONAL DETAILS...
- At 6:30 PM EST Thursday the stage was 9.6 feet and rising.
- Forecast...The river will rise to flood stage tomorrow
morning. It will then fall to 11.2 feet early Saturday
afternoon. It will rise to 13.7 feet early Sunday morning. It
will then fall again and remain below flood stage.
- Flood stage is 16 feet.
&&
LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
3395 8352 3402 8363
$$908
WGUS82 KFFC 260211
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
911 PM EST Thu Jan 25 2024
...The Flood Warning is extended for the following rivers in
Georgia...
Middle Oconee River near Arcade affecting Jackson and Barrow
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued Friday morning at 915 AM EST.
&&
GAC013-157-261415-
/O.EXT.KFFC.FL.W.0077.240128T0831Z-240128T2152Z/
/ACDG1.1.ER.240128T0831Z.240128T1200Z.240128T1552Z.NO/
911 PM EST Thu Jan 25 2024
...FLOOD WARNING NOW IN EFFECT FROM LATE SATURDAY NIGHT TO SUNDAY
AFTERNOON...
* WHAT...Minor flooding is forecast to occur.
* WHERE...Middle Oconee River near Arcade.
* WHEN...From late Saturday night to Sunday afternoon.
* IMPACTS...At 16 feet, Flood Stage is reached. Minor flooding
begins in the woodlands...fields and pasture upstream and
downstream from the gage at Georgia Highway 82. A few dirt access
roads will be flooded. A residential yard just downstream will
begin to flood.
* ADDITIONAL DETAILS...
- At 8:30 PM EST Thursday the stage was 10.2 feet and slowly
rising.
- Forecast...The river will rise to 14.3 feet early tomorrow
afternoon. It will then fall to 9.8 feet early Saturday
afternoon. It will rise above flood stage early Sunday
morning to 17.1 feet Sunday morning. It will then fall below
flood stage late Sunday morning.
- Flood stage is 16 feet.
&&
LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
3395 8352 3402 8363
$$062
WGUS82 KFFC 260806
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
306 AM EST Fri Jan 26 2024
...The Flood Warning continues for the following rivers in Georgia...
Middle Oconee River near Arcade affecting Jackson and Barrow
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this afternoon at 315 PM EST.
&&
GAC013-157-262015-
/O.CON.KFFC.FL.W.0077.240128T0831Z-240128T2152Z/
/ACDG1.1.ER.240128T0831Z.240128T1200Z.240128T1552Z.NO/
306 AM EST Fri Jan 26 2024
...FLOOD WARNING REMAINS IN EFFECT FROM LATE SATURDAY NIGHT TO
SUNDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Middle Oconee River near Arcade.
* WHEN...From late Saturday night to Sunday afternoon.
* IMPACTS...At 18 feet, Minor flooding continues in the woodlands...
fields and pasture upstream and downstream from the gage at
Georgia Highway 82. A few dirt access roads and a residential yard
just downstream will be flooded with up to two feet of water.
* ADDITIONAL DETAILS...
- At 2:30 AM EST Friday the stage was 11.4 feet and rising.
- Forecast...The river will rise to 14.3 feet this afternoon.
It will then fall to 9.8 feet early tomorrow afternoon. It
will rise above flood stage early Sunday morning to 17.1 feet
Sunday morning. It will then fall below flood stage late
Sunday morning.
- Flood stage is 16 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
3395 8352 3402 8363
$$940
WGUS82 KFFC 261517
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1017 AM EST Fri Jan 26 2024
...The Flood Warning is cancelled for the following rivers in
Georgia...
Middle Oconee River near Arcade affecting Jackson and Barrow
Counties.
GAC013-157-261630-
/O.CAN.KFFC.FL.W.0077.240128T0831Z-240126T1517Z/
/ACDG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1017 AM EST Fri Jan 26 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Middle Oconee River near Arcade.
* ADDITIONAL DETAILS...
- At 9:30 AM EST Friday the stage was 11.5 feet and falling.
- Forecast...The river is expected to rise to a secondary crest
of 11.4 feet early Sunday afternoon but remain below flood
stage.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
3395 8352 3402 8363
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 25, 11:11 AM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Jan 25, 11:11 AM EST, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1111 AM EST Thu Jan 25 2024 ...New Update Expanded Flood Watch... .UPDATE... Issued at 1056 AM EST Thu Jan 25 2024 A roughly 20-40 mile wide swath of 1.5-3" of rainfall (training echoes) set up along a Greenville to Athens line earlier this morning. These antecedent conditions, along with expected scattered showers and thunderstorms through Friday and a more expansive heavy rain area forecast for Saturday necessitated an expansion of the existing Flood Watch to the SE. The one saving grace is a relative lull in the widespread rain until Saturday. /SEC && .SHORT TERM... (Today through Saturday Night) Issued at 337 AM EST Thu Jan 25 2024 Wedge still in place across far NE portions of the CWA this morning. Temperatures are fairly uniform, but vsbys continue to be low within the wedge. Do think what is left of the wedge will erode through the remainder of the morning. The airmass remains saturated with PWATS well above 2SD above normal and is expected to remain so through Saturday. A wave of moderate to occasionally heavy rainfall is moving in from the west. The hi-res models have somewhat of a handle on current conditions, and lift this area of precip northward through the morning and early afternoon. A break in the widespread precip is likely later this morning and into the afternoon hours. The hi res convective models do bring a line of showers and thunderstorms through central AL late in the afternoon. Most of the guidance weakens this line as is approaches GA. This solution seems reasonable. However, a rumble of thunder cannot be ruled out. Where there are thunderstorms, locally heavy rainfall will be possible. A break in the widespread precip is likely overnight and into early Friday. Only a minor shortwave is noted in the flow for Friday afternoon. This feature could provide a more organized area of locally heavy rainfall for portions GA, especially if breaks in the clouds occur and the airmass destabilizes. However, confidence is low, because the models do not typically handle these perturbations well. Even though widespread precip may not occur on Friday, with the ground saturated within the Flood Watch area, localized flooding will remain possible - especially where stronger showers or isolated thunderstorms are able to develop. Low pressure and a frontal boundary will move through the area on Saturday. This front and low will provide enough lift for widespread precipitation across much of the CWA. Another round of moderate to heavy rainfall is likely. Will go ahead and extend the Flood Watch through 00Z Sun. Addendum...some thunderstorms may be strong to severe on Saturday, with the greatest risk from the Atlanta area SW to Columbus, where SPC has a marginal to slight risk of severe storms. NListemaa/SEC && .LONG TERM... (Sunday through Wednesday) Issued at 337 AM EST Thu Jan 25 2024 Dry conditions will persist for Sunday through Wednesday. Slightly below normal temps are anticipated on Monday, but will quickly moderate to near or slightly above normal for the remainder of the week. NListemaa && .AVIATION... (12Z TAFS) Issued at 626 AM EST Thu Jan 25 2024 Widespread rain impacting cigs and vsbys. The area of rain should lift northward by mid morning, but cigs should remain LIFR/IFR until the late afternoon. Cigs could lift to high IFR/low MVFR temporarily. Sct shra and isold tsra are possible during this time. Will keep mention of thunder out for now. Cigs should drop again after dark. South winds are expected for much of the afternoon, with winds going to the SW side during the early afternoon but will stay around 170-190. Model guidance suggests the winds will stay on the SW side, but there is some small potential since speeds are so light that direction will continue to want to stay around 170-180. //ATL Confidence...12Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 61 71 59 68 / 60 50 50 90 Atlanta 62 69 58 67 / 60 40 60 90 Blairsville 58 65 53 62 / 50 40 50 90 Cartersville 60 69 56 67 / 50 40 60 90 Columbus 64 72 61 72 / 60 60 50 80 Gainesville 61 68 56 64 / 60 40 50 90 Macon 64 73 61 75 / 60 60 50 70 Rome 60 68 54 67 / 50 40 50 90 Peachtree City 61 71 58 69 / 60 40 60 90 Vidalia 65 77 62 80 / 30 60 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday evening for GAZ001>009-011>016- 019>025-027-030>037-041>049-052>059-066>070-078-079. SHORT TERM...SEC LONG TERM....NListemaa AVIATION...NListemaa
Hazardous weather outlook, Jan 25, 5:09 AM EST, 8 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 509 AM EST Thu Jan 25 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 509 AM EST Thu Jan 25 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Showers and isolated thunderstorms are expected Today and Tonight across north and central Georgia. The precipitation will be widespread and heavy at times across the area with some areal and river flooding expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Periods of heavy rainfall and isolated to scattered thunderstorms will continue through Saturday. We could see some strong to severe storms Saturday afternoon and evening with the main frontal passage but the main threat will continue to be the the possibility of flooding. Rainfall totals of 2 to 4.5 inches are forecasted across much of north and central Georgia with localized greater totals possible. This could result in flooding of rivers, creeks, and streams, as well as other low-lying or flood-prone areas. The Flood Watch expires at 7 PM on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 10:48 PM EST | Dense Fog Advisory | FFC | Banks, Barrow, Clarke, Greene, Gwinnett, Jackson and 7 more | 8 hr |
| Jan 25, 2:22 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 67 hr |
| Jan 25, 3:20 AM EST | River Flood Warning | FFC | Forsyth | 23 hr |
| Jan 25, 8:25 AM EST | River Flood Warning | FFC | Cobb | 14 hr |
| Jan 25, 9:06 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 5 days |
| Jan 25, 9:08 AM EST | River Flood Warning | FFC | Greene, Oconee, Oglethorpe | 31 hr |
| Jan 25, 9:26 AM EST | River Flood Warning | FFC | Cobb, Douglas | 60 hr |
| Jan 25, 11:03 AM EST | River Flood Warning | FFC | Chattooga | 49 hr |
| Jan 25, 2:10 PM EST | River Flood Warning | FFC | Morgan, Newton | 3 hr |
| Jan 25, 2:12 PM EST | River Flood Warning | FFC | Fayette, Spalding | 26 hr |
| Jan 25, 3:32 PM EST | River Flood Warning | FFC | Cobb | 55 min |
| Jan 25, 4:47 PM EST | Special Weather Statement | FFC | Heard, Troup | 28 min |
| Jan 25, 4:52 PM EST | Special Weather Statement | FFC | Harris | 23 min |
| Jan 25, 5:02 PM EST | Severe Thunderstorm Warning | FFC | Coweta, Heard | 27 min |
| Jan 25, 5:13 PM EST | Special Weather Statement | FFC | Douglas | 32 min |
| Jan 25, 5:15 PM EST | Special Weather Statement | FFC | Harris, Meriwether | 30 min |
| Jan 25, 5:30 PM EST | Special Weather Statement | FFC | Fayette | 30 min |
| Jan 25, 5:42 PM EST | Special Weather Statement | FFC | Clayton, DeKalb, Fulton | 33 min |
| Jan 25, 5:44 PM EST | Special Weather Statement | FFC | Meriwether, Pike, Spalding | 31 min |
| Jan 25, 5:58 PM EST | Special Weather Statement | FFC | Henry | 32 min |
| Jan 25, 6:14 PM EST | Special Weather Statement | FFC | DeKalb, Gwinnett, Rockdale | 31 min |
| Jan 25, 6:16 PM EST | Special Weather Statement | FFC | Butts, Lamar, Pike, Spalding | 29 min |
| Jan 25, 6:32 PM EST | Special Weather Statement | FFC | Henry | 28 min |
| Jan 25, 6:35 PM EST | Special Weather Statement | FFC | Sumter | 40 min |
| Jan 25, 6:45 PM EST | Special Weather Statement | FFC | Banks, Barrow, Hall, Jackson, Morgan, Newton and 2 more | 45 min |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.